Hi everyone…I have been reading on here for awhile but think it’s time I introduce myself. Last June I attended at outdoor concert and felt sligtly rundown before going. During the concert I noticed a sharp pain in my right ear whenever my husband would talk to me in that ear. I also had ear fullness… When I woke up the next day I still had ear fullness as well as a hissing tinnitus and sounds were coming in very loud on the right side. A friend of ours is an ENT so I went right in to see him and he said the stapesius muscle that clamps down for noise had basically quit working. He put me on a high dose of prednisone and in a week it started functioning again. Fast forward a couple of weeks and one night was walking to the mailbox when everything in front of me looked like it was bouncing. The next morning I woke up to a spinning sensation…very dizzy…but never got physically sick. The spinning got better but was left with heavy head, foggy brain, neck pain and an off feeling. I was sent to a neuro-otologist. I’ve had MRI and CT scan which both were normal. I had a VNG test and have a 22% loss on left side…funny thing is the right side was my bad ear. They diagnosed me with vestibular migraines and put me on 10mg of amitriptyline. I’ve never had migraines but do have a family history of them. Within a few weeks I continued to feel better and was feeling like my old self. I was convinced it wasn’t migraine related at all and figured it was a virus…even contemplated going off the medicine.
So I’ve been feeling great until March of 2017. I was put on Metronidazole (7 days) for an infection which the pharmacist says can cause dizziness. I started getting dizzy but thought it was probably the medication. It’s now mid April and I’m almost back to where I started last year…I don’t have ear fullness but I’m having a lot of visual disturbances…feel like my eyes can’t catch up, heavy head, terrible neck pain and pressure on my eyes. The doctor has increased my amitriptyline to 15mg and I still have not noticed any difference after 6 days. Could the meds have just stopped working?
I just feel so frustrated that I was what I thought completely better and now feel like I’m back to where I started. To make things more stressful, we are leaving for a family vacation on Thur and I’m nervous to go. Any advice or insight would be greatly appreciated. You all seem so knowledgeable on this and I could really use your support. Thank you for letting me vent.